My husband was given an ADD med as a child which made him extremely sick. What could be the reasoning behind this?

4 Answers
Last Updated: 05/09/2018 at 10:33am
1 Tip to Feel Better
United States
Moderated by

Susan Carter, PhD LP

Psychologist

Sometimes you just need someone to listen, who gets it, who sees hope, who knows where to start and what steps to take. I can be that someone.

Top Rated Answers
Unicorn47
November 8th, 2016 11:34pm
Medications alter the chemicals in your body. If your husband is still suffering with an illness or symptoms, make sure he sees a doctor.
endearingLion70
April 2nd, 2018 9:37pm
Some people react bad to certain meds. The person to consult is a doctor who is knowledgeable in this field.
sillyseraph002
May 1st, 2018 12:04am
he may have just reacted badly to the medication. it can happen. it does not mean that adhd meds are universally inneffective, or that your own children will absolutely or definitely have the same reaction. most medications have a long list of "potential" side effects, that only occur in a small ish portion of the general population, which, generally speaking, people tend to ignore. if you are ever concerned about the side effects or possible disadvantages to taking any kind of medication, talkin to a doctor is always a good start.
Gretel
May 9th, 2018 10:33am
There are different kinds of medication for ADD. If he was getting extremely sick and made to continue the medication there are different reasons behind it. Usually it's possible to try for other medication and see if the side effects are the same. There is also the possibility to try and lower the dose. It's always an individual decision though, so it depends on the specific case of your husband, circumstances, symptoms and so forth. Also for children usually adjusting the medication to the right amount can be difficult. Maybe his doctor wasnt competent enough. Depending on the age of your husband he may have started medication when ADD was still new to doctors.